Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 231, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 19, 2003, 1:07 AM EDT for Adams County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 1:07 AM EDT (05:07 UTC)
- Expired
- Jul 19, 2003, 1:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Adams County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS51 KILN 190507 SVRILN OHC001-190545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 107 AM EDT SAT JUL 19 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 145 AM EDT... * AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINCHESTER...OR ABOUT 15 MILES EAST OF GEORGETOWN...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TRANQUILITY SEAMAN... WINCHESTER... UNITY... DUNKINSVILLE... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3906 8364 3892 8374 3862 8330 3880 8317
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:11 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 18, 10:11 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1011 PM EDT FRI JUL 18 2003 STUBBORN DEWPOINT GRADIENT IS SLOW IN MOVING SOUTH THROUGH FCST AREA AND CONVECTION STILL IS SPARKING ON AND AHEAD OF IT. WILL REMOVE TIMING FROM ZONES AND UPDATE GRIDS TO KEEP CHANCE POPS IN THROUGH ABOUT 9Z FOR SOUTHERN 1/2 OF FCST AREA. HOPEFULLY THINGS WILL DIE DOWN SOON BUT AVAILABLE MOISTURE AHEAD OF BOUNDARY IS STILL QUITE IMPRESSIVE WITH DEWPOINTS IN THE LOWER 70S. .ILN...NONE FRANKS
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 19 hours 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT DROPPING DOWN ACROSS THE AREA TODAY WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT WILL PUSH ACROSS THE REGION ON MONDAY. THIS WILL BRING A CHANCE STRONG THUNDERSTORMS FOR MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:18 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.